Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 40, NWS Midland/Odessa, TX

April 28, 2006Pecos County, Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 28, 2006, 6:07 AM CDT for Pecos County, Texas. It took effect at Apr 28, 2006, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2006, 6:07 AM CDT (11:07 UTC)
In effect from
Apr 28, 2006, 1:00 PM CDT
Expired
Apr 28, 2006, 9:00 PM CDT
In force
8 hr
Issued by
NWS Midland/Odessa, TX

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 972 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
972 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 281107
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
607 AM CDT FRI APR 28 2006

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH THIS
EVENING FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...
UPPER TRANS PECOS...VAN HORN AREA...MARFA PLATEAU...DAVIS
MOUNTAINS...PRESIDIO VALLEY...AND BIG BEND REGION FOR FOR RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20
MPH OR GREATER AND HIGH FIRE DANGER...

.A STRONG UPPER LEVEL STROM SYSTEM WILL MOVE INTO SOUTHEAST NEW 
MEXICO TODAY. THE RESULTING GUSTY SOUTHWEST TO WEST WINDS...WARM
TEMPERATURES...AND INFLUX OF DRY AIR WILL RESULT IN LOW RELATIVE
HUMIDITY VALUES FROM THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW
MEXICO PLAINS...SOUTH THROUGH THE UPPER TRANS PECOS...VAN HORN
AREA...MARFA PLATEAU...DAVIS MOUNTAINS AND INTO THE BIG BEND
REGION THIS AFTERNOON. 

NMZ114-TXZ057-058-074-258-290200-
/O.UPG.KMAF.FW.A.0036.060428T1800Z-060429T0000Z/
/O.NEW.KMAF.FW.W.0040.060428T1800Z-060429T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
607 AM CDT FRI APR 28 2006 /507 AM MDT FRI APR 28 2006/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

DRY AIR...WARM TEMPERATURES...AND GUSTY WESTERLY WINDS CAN BE
EXPECTED THIS AFTERNOON.  THESE CONDITIONS WILL COMBINE WITH HIGH
FIRE DANGER TO CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH
AND SPREAD FRIDAY AFTERNOON INTO THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NMZ115-TXZ075-079>081-290200-
/O.NEW.KMAF.FW.W.0040.060428T1800Z-060429T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-BIG BEND AREA-
607 AM CDT FRI APR 28 2006 /507 AM MDT FRI APR 28 2006/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

DRY AIR...WARM TEMPERATURES...AND GUSTY WESTERLY WINDS CAN BE
EXPECTED THIS AFTERNOON.  THESE CONDITIONS WILL COMBINE WITH HIGH
FIRE DANGER TO CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH
AND SPREAD FRIDAY AFTERNOON INTO THIS EVENING..

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KMAF 282014
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
314 PM CDT FRI APR 28 2006

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH THIS
EVENING FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO
PLAINS... UPPER TRANS PECOS...VAN HORN AREA...MARFA PLATEAU...
DAVIS MOUNTAINS...PRESIDIO VALLEY...AND BIG BEND REGION FOR FOR
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND
SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS SOUTHEAST NEW
MEXICO AND THE NORTHERN PERMIAN BASIN THIS EVENING. THE RESULTING
GUSTY SOUTHWEST TO WEST WINDS...WARM TEMPERATURES...AND INFLUX OF
DRY AIR WILL RESULT IN LOW RELATIVE HUMIDITY VALUES FROM THE
GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS...SOUTH
THROUGH THE UPPER TRANS PECOS...VAN HORN AREA...MARFA
PLATEAU...DAVIS MOUNTAINS AND INTO THE BIG BEND REGION THIS
AFTERNOON.

NMZ114-115-TXZ057-058-074-075-079>081-258-290200-
/O.CON.KMAF.FW.W.0040.000000T0000Z-060429T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
GUADALUPE MOUNTAINS-
314 PM CDT FRI APR 28 2006 /214 PM MDT FRI APR 28 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

DRY AIR...WARM TEMPERATURES...AND GUSTY WESTERLY WINDS CAN BE
EXPECTED THIS AFTERNOON.  THESE CONDITIONS WILL COMBINE WITH HIGH
FIRE DANGER TO CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH
AND SPREAD FRIDAY AFTERNOON INTO THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 28, 4:26 AM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 28, 4:26 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
426 AM CDT FRI APR 28 2006

.SHORT TERM...
VERY ACTIVE WEATHER IS EXPECTED ACROSS THE FORECAST AREA TODAY.
EARLY MORNING WATER VAPOR IMAGERY SHOWS A POTENT UPPER LEVEL LOW
SPINNING ACROSS SOUTHERN ARIZONA. DIFFLUENT FLOW ALOFT IS INCREASING
ACROSS THE FORECAST AREA EARLY THIS MORNING AHEAD OF THIS SYSTEM.
THE UPPER LEVEL LOW IS PROGGED TO MOVE EAST TOWARD FAR WEST TEXAS
AND SOUTHERN AND EASTERN NEW MEXICO BY LATE THIS AFTERNOON. THE GFS
MODEL SHOWS A VERY NICE DIFFLUENT PATTERN EVIDENT WITHIN THE 0-6 KM
SHEAR VECTORS ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS REGION
BY 00Z. STRONG MID AND UPPER LEVEL LIFT WILL BE FOCUSED ACROSS THE
EASTERN PERMIAN BASIN...SOUTHEASTERN SOUTH PLAINS...AND MUCH OF WEST
CENTRAL TEXAS DURING THE LATE AFTERNOON AND EVENING HOURS AS
DIFFLUENCE ALOFT WILL BE IN PLACE AHEAD OF THE APPROACHING UPPER
LEVEL STORM SYSTEM. THE LIFT WILL ALSO BE ENHANCED BY A 130 KNOT
UPPER LEVEL SPEED MAX MOVING ACROSS SOUTHWEST TEXAS AROUND THE BASE
OF THE UPPER LOW THIS AFTERNOON. THE STRONG MID AND UPPER LEVEL LIFT
WILL COMBINE WITH A VERY MOIST AND UNSTABLE AIRMASS TO PROVIDE A
GOOD CHANCE OF A SEVERE WEATHER OUTBREAK ACROSS THE EASTERN THIRD OF
THE CWA THIS AFTERNOON AND EVENING. THE SPC SWODY1 OUTLOOK LOOKS
GOOD...WITH A MODERATE RISK OF SEVERE WEATHER INDICATED ACROSS AREAS
EAST OF A GAIL...BIG SPRING...BIG LAKE LINE THIS AFTERNOON AND
EVENING...WITH A SLIGHT RISK EAST OF A SEMINOLE...ODESSA...SANDERSON
LINE. WE HAVE GENERALLY FOLLOWED THIS TREND IN OUR GRIDDED POP
FIELDS THIS AFTERNOON AND EVENING...WITH LIKELY (60 PCT) SHOWERS AND
THUNDERSTORMS INDICATED ACROSS THE FAR EAST... TAPERED OFF TO 10-20
PCT JUST EAST OF THE DRYLINE...WHICH SHOULD GENERALLY BE EAST OF A
TATUM...HOBBS...KERMIT...FORT STOCKTON LINE BY MID AFTERNOON.

ANOTHER CONCERN FOR THIS AFTERNOON AND EVENING WILL BE INCREASED
WINDS AND CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN CWA.
THE NAM AND GFS MODELS BOTH SHOW AN INCREASING SURFACE PRESSURE
GRADIENT BY 18Z ACROSS AREAS WEST OF THE PECOS RIVER. THIS SHOULD
RESULT IN VERY WINDY CONDITIONS THIS AFTERNOON...PARTICULARLY ACROSS
THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN AREA...AND THE
MARFA PLATEAU AND BIG BEND REGION. THE INCREASED WIND SPEEDS SEEM TO
BE REFLECTED WELL IN THE MOS OUTPUT FROM KGDP AND KMRF. WE THINK THE
GRADIENT LOOKS TO BE STRONG ENOUGH TO SUPPORT WIND ADVISORY CRITERIA
THROUGH THE AFTERNOON IN THE ABOVE MENTIONED AREAS. ANOTHER CONCERN
WILL BE POSSIBLE RED FLAG CONDITIONS ACROSS THE WEST. SURFACE
OBSERVATIONS FROM EL PASO...RUIDOSO...AND GUADALUPE PASS EARLY THIS
MORNING INDICATE DEWPOINTS IN THE SINGLE DIGITS TO LOWER TEENS. THE
NAM-20 MODEL DEWPOINT GRAPHICS SEEM TO HAVE THIS HANDLED WELL...AND
AS THE DRY AIR/DRYLINE SPREADS EAST THIS AFTERNOON...THINK WE WILL
LIKELY SEE SURFACE DEWPOINTS IN THE TEENS ACROSS A GOOD PORTION OF
THE WESTERN CWA. THIS DRY AIR WHEN COMBINED WITH ANTICIPATED MAX
TEMPERATURES IN THE 70S AND 80S IN THE PLAINS SHOULD YIELD RELATIVE
HUMIDITY JUST BELOW 15 PERCENT FOR A FEW HOURS THIS AFTERNOON. WITH
THE EXPECTED WINDY CONDITIONS AND DRY AIR...WE WILL UPGRADE THE FIRE
WEATHER WATCH TO A RED FLAG WARNING AND EXPAND IT TO INCLUDE THE
SOUTHEAST NEW MEXICO PLAINS...THE GUADALUPE AND DAVIS MOUNTAINS...
THE MARFA PLATEAU...THE BIG BEND REGION...AND THE UPPER TRANS PECOS.
TEMPERATURES WILL BE A LITTLE COOLER IN THE MOUNTAINS...BUT IF
DEWPOINTS ARE AS LOW AS PRESENTLY INDICATED...RELATIVE HUMIDITY
COULD ALSO BE LESS THAN 15 PERCENT IN THESE LOCATIONS AS WELL THIS
AFTERNOON THROUGH EARLY EVENING.

THUNDERSTORMS...SOME SEVERE...MAY CONTINUE ACROSS THE FAR EASTERN
PORTION OF THE CWA THROUGH THE EVENING...BEFORE MERGING INTO A
LINEAR MCS OVER WEST CENTRAL AND NORTH TEXAS DURING THE LATE EVENING
AND OVERNIGHT HOURS. WILL CARRY HIGH END CHANCE POPS THROUGH THE
EVENING...BEFORE TAPERING THEM DOWN CONSIDERABLY AFTER MIDNIGHT. AS
THE UPPER LOW LIFTS NORTHEAST INTO THE EASTERN TX PANHANDLE AND
WESTERN OKLAHOMA TONIGHT...A COLD FRONT WILL SURGE SOUTHWARD...
REACHING OUR NORTHERN ZONES AFTER MIDNIGHT. TEMPERATURES WILL BE
COOLER SATURDAY MORNING BEHIND THIS BOUNDARY.

.LONG TERM...
LOOKING FOR DRY CONDITIONS...AND SLIGHTLY LOWER THAN NORMAL TEMPS
SATURDAY...FOLLOWED BY A WARMUP INTO EARLY NEXT WEEK AS A CUTOFF LOW
MEANDERS OVER THE AREA SATURDAY...THEN EJECTS TO THE NORTHEAST
SUNDAY.  ONLY MADE MINOR TWEAKS TO TEMPERATURES ON BOTH SATURDAY AND
SUNDAY AS THE GOING FORECAST LOOKED GOOD.  FORTUNATELY...WESTERLY
FLOW ALOFT WILL BE FAIRLY WEAK SUNDAY WHICH WILL ALLEVIATE MOST FIRE
WEATHER CONCERNS.  THE SAME WILL BE TRUE MONDAY...ALTHOUGH MINIMA
AFTERNOON RH/S WILL BE FAIRLY LOW AS DRY AIR REMAINS OVER THE AREA
AND TEMPERATURES WARM TO ABOVE NORMAL.  SINCE THERE WAS GOOD
AGREEMENT BETWEEN THE GFS...ECMWF...AND ENSEMBLES WARMED
TEMPERATURES UP A FEW DEGREES ON MONDAY AS IT APPEARS A COLD FRONT
DROPPING SOUTH THROUGH THE PLAINS IN THE WAKE OF THE EJECTING CUTOFF
LOW WILL STALL OUT BEFORE REACHING THE CWA.

ON TUESDAY...TEMPERATURES SHOULD BE A LITTLE COOLER...ESPECIALLY
OVER THE WESTERN LOW ROLLING PLAINS AND PORTIONS OF THE PERMIAN
BASIN AS THE AFOREMENTIONED FRONTAL BOUNDARY WILL REMAIN BEHIND THE
FRONTAL BOUNDARY.  A PASSING SHORTWAVE TROUGH COULD RESULT IN
SHRA/TSRA IN THESE AREAS TOO...SO RETAINED THE SLIGHT CHANCE ALREADY
GOING IN THE GRIDS FOR MONDAY AND TUESDAY.

CONVECTION APPEARS TO BE POSSIBLE BEYOND TUESDAY...BUT LEFT THESE
GRIDS ALONE DUE TO TIME CONSTRAINTS FROM WEATHER EARLIER IN THE
SHIFT.

&&

.FIRE WEATHER...
VERY DRY AIR IS NOTED ON SURFACE OBSERVATIONS ACROSS FAR WEST TX AND
SOUTHERN NM EARLY THIS MORNING. SURFACE DEWPOINT TEMPERATURES HAVE
DROPPED INTO THE TEENS AT EL PASO...ALAMAGORDO...AND GUADALUPE PASS.
THIS DRY AIR WILL LIKELY SPREAD EASTWARD INTO THE SOUTHEASTERN NEW
MEXICO PLAINS...THE UPPER TRANS PECOS REGION...THE DAVIS
MOUNTAINS...AND THE BIG BEND REGION THIS AFTERNOON. THESE LOW
DEWPOINTS WILL YIELD RH NEAR OR BELOW 15 PERCENT FOR A FEW HOURS IN
THESE AREAS. ALSO 20 FOOT WIND SPEEDS WILL INCREASE ABOVE 20 MPH
ACROSS MOST OF THESE LOCATIONS DURING THE AFTERNOON. WE WILL ISSUE A
RED FLAG WARNING EFFECTIVE FROM 12 PM CDT (11 AM MDT) UNTIL 9 PM CDT
(8 PM MDT) FOR THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEASTERN
NEW MEXICO PLAINS...THE UPPER TRANS PECOS REGION OF WEST TEXAS...THE
MARFA PLATEAU...AND THE BIG BEND REGION. RH WILL RECOVER NICELY
ACROSS NORTHERN AREAS EARLY SATURDAY MORNING AS A COLD FRONT PUSHES
ACROSS THESE LOCATIONS...BUT RH RECOVERY MAY BE POOR IN THE BIG BEND
REGION AND ALONG THE RIO GRANDE.

FIRE WEATHER CONCERNS APPEAR TO BE MINIMAL THROUGH MID NEXT WEEK AS
20 FOOT WIND SPEEDS DO NOT LOOK TO BE VERY STRONG...EXCEPT FOR
ISOLATED LOCATIONS IN THE MOUNTAINS.  MINIMUM AFTERNOON RH/S WILL
GENERALLY BE IN THE 10 TO 15 PERCENT RANGE FROM SUNDAY THROUGH
TUESDAY OVER THE WESTERN HALF OR SO OF THE FORECAST AREA...WHILE
LOCATIONS OVER THE EASTERN FORECAST AREA NEARLY AS LOW SUNDAY AND
MONDAY...WITH SOME INCREASE EXPECTED TUESDAY BEHIND A COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              80  51  75  52 /  60  40  10  10
CARLSBAD NM                75  48  77  50 /  10  10  10  10
DRYDEN TX                  84  56  80  56 /  30  20  10   0
FORT STOCKTON TX           84  51  75  55 /  20  10  10   0
GUADALUPE PASS TX          69  43  69  48 /   0   0  10   0
HOBBS NM                   74  49  76  49 /  10  10  10  10
MARFA TX                   73  44  72  42 /  10   0  10   0
MIDLAND INTL AIRPORT TX    80  50  76  50 /  40  30  10  10
ODESSA TX                  81  49  76  52 /  40  20  10  10
WINK TX                    85  50  80  51 /  20  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM CDT FRIDAY TO 9 PM CDT FRIDAY FOR THE
     FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
     GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
     AND SOUTHERN LEA COUNTY.

     WIND ADVISORY FROM 1 PM CDT FRIDAY TO 9 PM CDT FRIDAY FOR THE
     FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING FROM 1 PM CDT FRIDAY TO 9 PM CDT FRIDAY FOR THE
     FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE MOUNTAINS
     AREA...GUADALUPE MOUNTAINS...MARFA PLATEAU...PECOS...
     PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...AND
     VAN HORN AND HIGHWAY 54 CORRIDOR.

     WIND ADVISORY FROM 1 PM CDT FRIDAY TO 9 PM CDT FRIDAY FOR THE
     FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE MOUNTAINS
     AREA...GUADALUPE MOUNTAINS...MARFA PLATEAU...PRESIDIO
     VALLEY...AND VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

21/67
Hazardous weather outlook, Apr 28, 4:57 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
457 AM CDT FRI APR 28 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-291000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
457 AM CDT FRI APR 28 2006 /357 AM MDT FRI APR 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS WEST
TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND EVENING. THESE
STORMS ARE EXPECTED GENERALLY EAST OF A TATUM...HOBBS...KERMIT...
FORT STOCKTON...AND SANDERSON LINE. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY SEVERE WEATHER THREATS...HOWEVER ISOLATED
TORNADOES WILL BE POSSIBLE...ESPECIALLY FROM THE WESTERN LOW
ROLLING PLAINS...SOUTH THROUGH THE PERMIAN BASIN TO THE LOWER
TRANS PECOS REGION.

DRY AIR WILL PUSH INTO THE GUADALUPE MOUNTAINS...SOUTHEAST NEW
MEXICO PLAINS...VAN HORN AREA...MARFA PLATEAU...DAVIS MOUNTAINS...
AND BIG BEND REGION THIS AFTERNOON.  SINCE WINDY CONDITIONS ARE
EXPECTED IN THESE AREAS...AND FIRE DANGER WILL BE HIGH...CONDITIONS
FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 11:51 PM CDTSevere Thunderstorm WarningMAFBrewster54 min
Apr 28, 4:58 AM CDTWind AdvisoryMAF16 hr
Apr 28, 1:10 PM CDTSevere Thunderstorm WarningMAFScurry65 min
Apr 28, 2:24 PM CDTSevere Thunderstorm WarningMAFGlasscock, Reagan52 min
Apr 28, 3:23 PM CDTSevere Thunderstorm WarningMAFMitchell59 min
Apr 28, 4:47 PM CDTSevere Thunderstorm WarningMAFReagan39 min
Apr 27, 8:11 PM CDTSevere Thunderstorm WarningMAFEddy64 min
Apr 27, 9:17 PM CDTSevere Thunderstorm WarningMAFEddy, Lea43 min
Apr 27, 10:24 PM CDTSevere Thunderstorm WarningMAFLea66 min
Apr 27, 11:45 PM CDTSevere Thunderstorm WarningMAFEddy60 min

Nearby

Red Flag Warnings in Texas, 2006Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.